Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Mar 9, 2002, 4:58 AM CST for DeKalb County, LaSalle County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2002, 4:58 AM CST (10:58 UTC)
- Expired
- Mar 9, 2002, 5:30 AM CST
- In force
- 32 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties DeKalb County, IL, LaSalle County, IL
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 4:00 AM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 11.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 184 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLOT 091058
SVRCHI
ILC037-099-091130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
457 AM CST SAT MAR 9 2002
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN NORTH CENTRAL ILLINOIS
LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 530 AM CST
* AT 455 AM CST...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER
NORTH UTICA...OR ABOUT 5 MILES NORTHEAST OF LA SALLE...MOVING
NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING
DAMAGING WINDS GREATER THAN 60 MILES AN HOUR.
$$
LAT...LON 4161 8916 4118 8915 4134 8860 4183 8862
4163 8893
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:25 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Mar 9, 2:25 AM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
225 AM CST SAT MAR 9 2002
SYNOPSIS...A DEEPENING STORM SYSTEM OVER NORTHEAST IOWA WILL MOVE
RAPIDLY INTO EASTERN ONTARIO EARLY TONIGHT. THE ASSOCIATED COLD FRONT
SHOULD BLOW THROUGH NORTHERN ILLINOIS SHORTLY AFTER SUNRISE WITH MUCH
COLDER AIR IN STORE THE REMAINDER OF THE WEEKEND.
DISCUSSION...DEEPENING LOW OVER EASTERN IOWA MOVING NEWD RAPIDLY AS
UPPER TROUGH BECOMES MORE POS TILTED OVER NRN GT LAKES LATER TODAY.
SCT SHOWERS AND TSTMS BREAKING OUT OVER CENTRAL AND NORTHERN IILINOIS
NOW WHILE NARROW CONVECTIVE LINE PUSHES TWD MISS RIVER. DUE TO VERY
STRONG WIND FIELD ELEMENTS IN THIS LINE MAY PRODUCE ISOLD WIND GUSTS
EXCEEDING SEVERE LIMITS. FLOOD WATCH WILL BE DROPPED. AMOUNT OF PRECIP
SHOULD BE LIMITED BY RAPID MOVEMENT OF SYSTEM. SOME RIVERS IN MINOR
FLOOD BUT NOT EXCESSIVE AND RUNOFF WILL BE SLOWED BY COOLING NEXT DAY
OR TWO.
WIND ADVISORY IS ANOTHER MATTER AND WITH STEEP LAPSE RATES AND PROGGED
WINDS OVER 50 MPH IN THE BOUNDARY LAYER LOCAL GUSTS TO AROUND 50 MPH
LIKELY FROM MIDDAY THROUGH EARLY EVENING. GRADIENT WILL RELAX
TONIGHT. INCOMING AIRMASS NOT NEARLY AS COLD AS PREV ONE AND WILL
MOVE ON QUICKLY AS SWLYS RETURN SUN NIGHT AND MON. MORE ZONAL PATTERN
FORECAST THE MAJORITY OF NEXT WEEK WITH PERIODIC SHORT WAVES ZIPPING
BY. NEW MRF SUGGESTS MORE TROUGHING OVER THE WESTERN STATES OVER NEXT
WKEND WHICH WOULD ALLOW MORE SUSTAINED WARMING THROUGH MIDWEST. MOS
TEMPS DO NO REFLECT WARM AIRMASS IN PLACE AND RESULTANT 12UTC TEMPS SO
THAT PART OF GUIDANCE WILL BE DISMISSED. OTHER TEMPS REASONABLE FOR
NXT 48HRS OR SO. KML
.CHI...WIND ADVZY NERN IL AND NW INDIANA TODAY
STORM WARNING NRN LK MICH THIS AFTERNOON AND TNGT
GALE WARNING SRN LK MICH THIS AFTERNOON AND TNGTNearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.